Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Kac-Moody Lie algebras, spectral sequences, and the Witt formula


Author: Seok-Jin Kang
Journal: Trans. Amer. Math. Soc. 339 (1993), 463-493
MSC: Primary 17B67
DOI: https://doi.org/10.1090/S0002-9947-1993-1102889-0
MathSciNet review: 1102889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this work, we develop a homological theory for the graded Lie algebras, which gives new information on the structure of the Lorentzian Kac-Moody Lie algebras. The technique of the Hochschild-Serre spectral sequences offers a uniform method of studying the higher level root multiplicities and the principally specialized affine characters of Lorentzian Kac-Moody Lie algebras.


References [Enhancements On Off] (What's this?)

  • [B-K-M] B. Benkart, S.-J. Kang, and K. Misra, Graded Lie algebras of Kac-Moody type, Adv. in Math. 97 (1993), 154-190. MR 1201842 (94b:17039)
  • [B-M] S. Berman and R. V. Moody, Multiplicities in Lie algebras, Proc. Amer. Math. Soc. 76 (1979), 223-228. MR 537078 (80h:17013)
  • [B] N. Bourbaki, Groupes et algèbres de Lie, Hermann, Paris, 1968, Chapitres 4-6. MR 0240238 (39:1590)
  • [C-E] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N.J., 1956. MR 0077480 (17:1040e)
  • [Fe1] A. J. Feingold, Tensor products of certain modules for the generalized Cartan matrix Lie algebra $ A_1^{(1)}$, Comm. Algebra 9 (1981), 1323-1341. MR 618906 (83f:17005)
  • [Fe2] -, Some applications of vertex operators to Kac-Moody algebras, Vertex Operators in Mathematics and Physics, Springer-Verlag, New York, 1984, pp. 185-206. MR 781378
  • [F-F] A. J. Feingold and I. B. Frenkel, A hyperbolic Kac-Moody algebra and the theory of Siegel modular forms of genus $ 2$, Math. Ann. 263 (1983), 87-144. MR 697333 (86a:17006)
  • [F-L] A. J. Feingold and J. Lepowsky, The Weyl-Kac character formula and power series identities, Adv. Math. 29 (1978), 271-309. MR 509801 (83a:17015)
  • [Fr] I. B. Frenkel, Representations of Kac-Moody algebras and dual resonance models, Applications of Group Theory in Physics and Mathematical Physics, Lectures in Appl. Math., vol. 21, Amer. Math. Soc., Providence, R.I., 1985, pp. 325-353. MR 789298 (87b:17010)
  • [F-K] I. B. Frenkel and V. G. Kac, Basic representations of affine Lie algebras and dual resonance models, Invent. Math. 62 (1980), 23-66. MR 595581 (84f:17004)
  • [F] D. B. Fuks, Cohomology of infinite-dimensional Lie algebras, Consultants Bureau, Plenum, New York, 1986. MR 874337 (88b:17001)
  • [G-K] O. Gabber and V. G. Kac, On defining relations of certain infinite dimensional Lie algebras, Bull. Amer. Math. Soc. 5 (1981), 185-189. MR 621889 (84b:17011)
  • [G-L] H. Garland and J. Lepowsky, Lie algebra homology and the MacDonald-Kac formulas, Invent. Math. 34 (1976), 37-76. MR 0414645 (54:2744)
  • [H-S] G. Hochschild and J. P. Serre, Cohomology of Lie algebras, Ann. of Math. (2) 57 (1953), 591-603. MR 0054581 (14:943c)
  • [J1] N. Jacobson, Basic algebra. II, Freeman, San Francisco, Calif., 1980. MR 571884 (81g:00001)
  • [J2] -, Lie algebras, 2nd ed., Dover, New York, 1979. MR 559927 (80k:17001)
  • [Kac1] V. G. Kac, Simple irreducible graded Lie algebras of finite growth, Math. USSR-Izv. 2 (1968), 1271-1311. MR 0259961 (41:4590)
  • [Kac2] -, Infinite dimensional Lie algebras, 2nd ed., Cambridge Univ. Press, Cambridge and New York, 1985. MR 823672 (87c:17023)
  • [K-M-W] V. G. Kac, R. V. Moody, and M. Wakimoto, On $ {E_{10}}$, differential geometrical methods in theoretical physics (K. Bleuler and M. Werner, eds.), Kluwer Academic Publishers, 1988, pp. 109-128. MR 981374 (90e:17031)
  • [Kang] S.-J. Kang, Gradations and structure of Kac-Moody Lie algebras, Dissertation, Yale Univ., 1990.
  • [Ko] B. Kostant, Lie algebra cohomology and the generalized Borel-Weil theorem, Ann. of Math. (2)74 (1961), 329-387. MR 0142696 (26:265)
  • [L] J. Lepowsky, Application of the numerator formula to $ k$-rowed plane partitions, Adv. Math. 35 (1980), 175-194. MR 560134 (81f:17011)
  • [L-M] J. Lepowsky and R. V. Moody, Hyperbolic Lie algebras and quasi-regular cusps on Hilbert modular surfaces, Math. Ann. 245 (1979), 63-88. MR 552580 (81c:10030)
  • [Liu] L.-S. Liu, Kostant's formula in Kac-Moody Lie algebras, Dissertation, Yale Univ., 1990.
  • [Mcd] I. G. Macdonald, Affine root systems and Dedekind's $ \eta $-function, Invent. Math. 15 (1972), 91-143. MR 0357528 (50:9996)
  • [Ma] O. Mathieu, Formules de caractères pour les algèbres de Kac-Moody générales, Astérisque 159-160 (1988).
  • [Mc1] J. McCleary, User's guide to spectral sequences, Math. Lectures Ser. 12, Publish or Perish, 1985. MR 820463 (87f:55014)
  • [M1] R. V. Moody, A new class of Lie algebras, J. Algebra 10 (1968), 211-230. MR 0229687 (37:5261)
  • [M2] -, Root systems of hyperbolic type, Adv. Math. 33 (1979), 144-160. MR 544847 (81g:17006)
  • [Mo-T] R. E. Mosher and M. C. Tangora, Cohomology operations and applications in homotopy theory, Harper and Row, New York, 1968. MR 0226634 (37:2223)
  • [Se] J. P. Serre, Lie algebras and Lie groups, 1964 Lectures given at Harvard University, Benjamin, New York, 1965. MR 0218496 (36:1582)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B67

Retrieve articles in all journals with MSC: 17B67


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1102889-0
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society